Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Sexually active. Red spots on body, bleeding, spreading. Can this be an STD?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11702 Questions
Dear Sir,

I am sexually active and I have a slight concern.

Last Monday I was itching a bit on my right leg and I realised I had a few spots, then I felt a few more spots on my ass cheeks and of course the need to itch. Over the following few days I started to itch/scratch the spots on my leg and then as a result they bleed, the ones on my ass cheeks were not itched/scratched but they are still there.

As of today the spots have spread to the other leg and a few other parts of the body but not all over the body, and I have the urge to itch but have not yet. I am not sure if I have picked up an std from skin to skin contact such as lice or scabbies, fyi I have always worn protection and practise safe sex.

I do not have any other symptoms which are commonly associated with STDS.

I will go see a specialist next week but I wanted to seek your opinion this weekend. I have also attached images to help you.

I kindly wait for your reply.

Best regards,

Posted Tue, 22 May 2012 in Sexually Transmitted Diseases
Answered by Dr. Rakhi Tayal 56 minutes later
Thanks for posting your query.
I have seen the pictures attached with the query.
Two possibilities are coming to my mind from your symptoms and these need to be evaluated.
These include:

1) Allergy- may be to a food item you consume very often like gluten sensitivity. Try to remain on a gluten free diet for a few days and see if it gets relieved. If the rash is persistent then take non-sedating antihistamines such as Cetirizine or Loratadine (Claritin) after getting them prescribed from your doctor.

Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms. You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement.

2) Eczema- Again itching, dryness and red spots appear due to itching. An examination from your dermatologist will confirm the diagnosis and will prescribe the drugs best for you.Many a times it has got a seasonal association also.

Meanwhile you can apply calamine lotion and a steroid(cortisone) based antiseptic cream on the area for symptomatic relief.
The lesions you have do not seem to be related to any STD or scabies.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Sexually active. Red spots on body, bleeding, spreading. Can this be an STD? 13 hours later
Many thanks for your email.

I will consult with my doctor this week.

But just to be clear I have attached 3 more pictures which have been taken in daylight, these picture make the spots a lot clearer to see. As you can see I have more spots on my arms now.

Best regards,

Answered by Dr. Rakhi Tayal 9 minutes later
Thanks for writing again.
I have seen the fresh images also. Still I do feel that these are likely to be due to allergy or eczema. Their being now generalized in distribution is further suggestive of an allergic cause.
Taking the few above said measures will help in temporary relief.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Sexually active. Red spots on body, bleeding, spreading. Can this be an STD? 27 minutes later
Thank you for your email and confirmation.

I will check with the doctor this week and I will report back to you as to their findings as well.

Enjoy your weekend.

Best regards,

Answered by Dr. Rakhi Tayal 14 minutes later
You are most welcome.
Do keep me posted with the latest developments.
Wish you an early trouble free recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor